Missouri, 2025

Flash Flooding and Flooding in Missouri, June 15 to 16, 2025

June 15 to 16, 2025 · NWS SGF · 19 events in 8 counties and zones

A tropical like airmass allow for thunderstorms to produce very heavy rainfall across southern Missouri during the afternoon and evening of June 15th. Several roads were closed due to flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A tropical like airmass allow for thunderstorms to produce very heavy rainfall across southern Missouri during the afternoon and evening of June 15th. Several roads were closed due to flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 15, 11:40 AM CST, 52 minutes earlier. Its key messages:

  • Shower and thunderstorm chances today will mainly be confined to southwestern portions of the forecast area (15-50%).
  • On and off chances (15-50%) for showers and thunderstorms into Monday as a weak slow-moving system traverses the area. Isolated and localized instances of gusty winds and flooding are possible through Monday.
  • Slight (15% Chance) Risk for severe thunderstorms Tuesday night across central Missouri, then again Wednesday for much of our forecast area.
  • Humid conditions are expected through the coming week. Signals point to temperatures nearing 90 F towards the end of the week. Therefore, we may see heat index values in the mid-90s to around 100 at times.
Area forecast discussion, Jun 15, 11:40 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1240 PM CDT Sun Jun 15 2025

.KEY MESSAGES...

- Shower and thunderstorm chances today will mainly be confined
  to southwestern portions of the forecast area (15-50%).

- On and off chances (15-50%) for showers and thunderstorms
  into Monday as a weak slow-moving system traverses the area.
  Isolated and localized instances of gusty winds and flooding
  are possible through Monday.

- Slight (15% Chance) Risk for severe thunderstorms Tuesday
  night across central Missouri, then again Wednesday for much
  of our forecast area.

- Humid conditions are expected through the coming week.
  Signals point to temperatures nearing 90 F towards the end of
  the week. Therefore, we may see heat index values in the
  mid-90s to around 100 at times.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 259 AM CDT Sun Jun 15 2025

A rather muggy airmass remains in place across the region this
morning with temperatures in the middle 60s to lower 70s across
the region. With dewpoints in the middle 60s to lower 70s as
well, RH values were in to 90-100% range.

An upper level are of low pressure was making its was south
across the the plains with an area of showers and scattered
storms moving slowly across eastern Kansas and Oklahoma.
Synoptic models move the upper low south but have it stalling by
mid day and lifting into the Ozarks region this afternoon and
evening. This will provide a lifting mechanism for shower and
storm development and anther day of rain potential. Brief heavy
rainfall would be the main concern with any storms as a result
of the 1.50 to 1.85 inch precipitable water values in place
across the region, which are forecast to remain in place into
Monday night.

With the Ozarks on the eastern periphery of an upper level
ridge over the plains any shortwave, MCV or wiggle in the upper
level flow pattern may be capable of kicking off a shower or
storm. The chances for any severe weather will be pretty low
however as instability looks lacking. With the proximity of the
aforementioned upper level ridge, temperatures tonight will
again be in the middle to upper 60s with highs Monday in the
middle 80s with additional chances for scattered showers and
storms.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 259 AM CDT Sun Jun 15 2025

The upper level ridge will ultimately move over the Ozarks
region by Tuesday into Wednesday as a surface low develops and
deepens in the plains. This low and attendant front are
forecast to move across the plains and impact the region late
Tuesday night into Wednesday morning. The SPC currently has a
Marginal risk for severe storms, mainly north of I44 with this
front as it moves into the region. The very moist airmass will
allow for rather good instability in advance of the front. With
the frontal convergence and lift, this would produce the
potential for initially supercell storms with large hail the
main concerns. As the storm progress, they may merge into a
line allowing for a wind threat. Finally the storms may develop
into and MCS which would roll through the region Wednesday
night.

Upper level ridging and high pressure will follow for the end of
the week with temperatures climbing into the the upper 80s to
around 90 degrees for the later half of the week and into next
weekend. While this pattern will signal a dry period, it will
also produce heat index values from the middle 90s to around
100 degrees with some lingering moisture across the region
combining with the elevated mercury.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1240 PM CDT Sun Jun 15 2025

A slow-moving system is moving eastward across southern Missouri
through the period. Off and on chances (50-70%) of showers and
a few thunderstorms will occur, generally before 23Z. After 23Z,
there is uncertainty in how far west backside precipitation
develops and if they will impact TAF sites. Have included PROB30
through 05Z to account for this uncertainty.

Otherwise, winds will be light, but largely out of the east.
Cigs will vary through the day due to the system moving through,
but expect a few timeframes of MVFR through the whole period.
More consistent cigs are then expected after 08Z with the
potential for building down stratus and patchy fog through 14Z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Price
Hazardous weather outlook, Jun 15, 4:52 AM CST, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
552 AM CDT Sun Jun 15 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
552 AM CDT Sun Jun 15 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and storms will move across mainly the southern portions
of the Ozarks through the day. Some localized heavy rainfall and
gusty winds will be possible with this activity as it makes its
way slowly across the region.No severe weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A chance of thunderstorms exists daily Monday into the middle of
the week generally in the 20 to 50 percent chance range.
Lightning and heavy rain will be the main risks with any
thunderstorms. Some heavy rain may lead to isolated instances of
nuisance flooding. Gusty winds up to 40-50 mph cannot be ruled
out.

Heat index values may approach 100 degrees by the middle of next
week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The radar

The Springfield radar (KSGF), 85 km away, was scanning. The volume nearest the first event began at 18:33 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 7 flood. Local standard time, as filed.

Flash Flood, Barton

When
June 15, 12:32 PM CST to 2:00 PM CST
Where
Barton County, 2.82 mi ENE of Irwin to 3.42 mi E of Irwin
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.590, -94.250

State route C was closed due to flooding.

Flash Flood, Dallas

When
June 15, 2:30 PM CST to 3:30 PM CST
Where
Dallas County, Buffalo to 0.07 mi SW of Buffalo
Cause
Heavy Rain
Reported by
Public
Coordinates
37.650, -93.100

Water was reported over the road on Hickory Street in Buffalo due to heavy rainfall.

Flash Flood, Dallas

When
June 15, 3:02 PM CST to 4:02 PM CST
Where
Dallas County, 0.88 mi SE of Buffalo to 0.92 mi SSE of Buffalo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.640, -93.090

Multiple roads were flooded in and around the city of Buffalo due to heavy rainfall.

Flash Flood, Wright

When
June 15, 3:19 PM CST to 7:00 PM CST
Where
Wright County, 4.42 mi NE of Mansfield to 4.45 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.530

State route AB was closed due to flooding.

Flash Flood, Wright

When
June 15, 4:33 PM CST to 7:00 PM CST
Where
Wright County, 0.69 mi S of Grovespring to 0.48 mi SSW of Grovespring
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.390, -92.620

State route M was closed due to the flooding.

Flash Flood, Wright

When
June 15, 5:36 PM CST to 7:00 PM CST
Where
Wright County, 1.38 mi N of Jerktail to 1.74 mi N of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.440, -92.450

State Route Z was closed due to flooding.

Flash Flood, Dallas

When
June 15, 5:45 PM CST to 7:00 PM CST
Where
Dallas County, 0.55 mi E of Cedar Ridge to 0.26 mi ESE of Cedar Ridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.650, -92.910

State Highway P was closed due to flooding.

Flash Flood, Laclede

When
June 15, 5:48 PM CST to 7:00 PM CST
Where
Laclede County, 3.56 mi ENE of Russ to 3.58 mi ENE of Russ
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.600, -92.540

State Route B was closed due to flooding along Cobb Creek.

Flash Flood, Laclede

When
June 15, 5:50 PM CST to 7:00 PM CST
Where
Laclede County, 1.49 mi SSW of Oria to 1.47 mi SSW of Oria
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.510, -92.560

State Route O was closed due to flooding.

Flash Flood, Laclede

When
June 15, 6:00 PM CST to 7:00 PM CST
Where
Laclede County, Pease to 0.58 mi W of Pease
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.500, -92.630

State Route J was closed due to flooding.

Flash Flood, Texas

When
June 15, 6:00 PM CST to 7:00 PM CST
Where
Texas County, 1.3 mi WNW of Clara to 0.63 mi W of Clara
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.310, -92.070

State Route ZZ was closed due to flooding.

Flash Flood, Polk

When
June 15, 6:17 PM CST to 7:00 PM CST
Where
Polk County, 2.14 mi NNE of Rondo to 2.14 mi N of Rondo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.800, -93.460

State Route V was closed due to flooding.

Flood, Douglas

When
June 15, 7:50 PM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.29 mi NNE of Arno
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.970, -92.730

State Highway Y was closed due to flooding at Cowskin Creek.

Flood, Douglas

When
June 15, 7:52 PM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.61 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

State Highway U was closed due to flooding at Bryant Creek.

Flood, Ozark

When
June 15, 8:06 PM CST
Where
Ozark County, 2.77 mi E of Rockbridge to 3.14 mi E of Rockbridge
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.780, -92.370

State Highway 95 was closed due to flooding at Bryant Creek.

Flood, Ozark

When
June 15, 10:46 PM CST
Where
Ozark County, 1.31 mi ENE of Lawndale to 1.72 mi NE of Lawndale
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.640, -92.230

State Highway H is closed due to flooding at the North Fork River.

Flood, Texas

When
June 16, 4:20 AM CST
Where
Texas County, 3.89 mi WNW of Prescott to 3.77 mi WNW of Prescott
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.460, -91.990

State Highway BB was closed due to flooding at the Big Piney River.

Flood, Laclede

When
June 16, 8:06 AM CST
Where
Laclede County, 2.07 mi N of Hazelgreen to 2.44 mi N of Hazelgreen
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.800, -92.430

State Highway FF was closed at Bear Creek due to flooding.

Flood, Laclede

When
June 16, 10:18 AM CST
Where
Laclede County, 5.15 mi NE of Dove to 5.71 mi NE of Dove
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.830, -92.630

State Highway BB was closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254142, 1254143, 1254144, 1254146, 1254147, 1254148, 1254150, 1254151, 1254152, 1254153, 1254154, 1254155, 1254156, 1254157, 1254158, 1254159, 1254160, 1254161, 1254163.